MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code f2301 captures the event of the additional device required (forceps) to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted into the bile duct to treat a benign biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.The anatomy of the patient was tortuous and was dilated prior to the placement of the stent.During the procedure, resistance was encountered during the deployment.After the stent was fully deployed, it was found to be positioned in an undesired location.Due to this, the stent was removed from the patient using forceps.The procedure was completed using a different device.There was no patient complications reported as a result of this event.Note: it was reported that the wallflex biliary stent was used to treat a benign stricture.However, per the wallflex biliary rx covered stent system instructions for use (ifu), the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery.The device is not indicated to be used for the treatment of benign strictures.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code f2301 captures the event of the additional device required (forceps) to remove the stent.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent positioning issue.The device has not been returned for product evaluation as the device was disposed; therefore, a technical analysis could not be performed.It was noted that the device was used in a manner inconsistent with the ifu (instructions for use) / product label as the complainant reported that the device was intended to be placed on the common bile duct to treat benign biliary stricture.The ifu states, "the stent is intended for palliative treatment of biliary strictures caused by malignant tumors, relief of malignant biliary obstruction prior to surgery." the stent is not intended for treatment of benign biliary stricture.Based on the information available and without proper evaluation of the device, it is unknown if the reported events were due to the physician's technique during the procedure, or whether it was related to a device malfunction.Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the complaint device was not returned for evaluation; therefore, a technical analysis could not be performed.Risk review: a risk review was completed and confirmed that the event of stent positioning were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.
 
Event or Problem Description

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24514519
Report Number3005099803-2026-00831
Device Sequence Number18578398
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public(01)08714729764908(17)270520(10)36558008
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570520
Device Catalogue NumberM00570520
Device Lot Number0036558008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/01/2026
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown